A 10-year-old boy with acute lymphoblastic leukemia in second relapse received CD34+ purified allogeneic peripheral blood stem cell transplantation (PBSCT) from his HLA-haploidentical father. The patient developed grade II acute GVHD and received high-dose methyl-prednisolone starting on day + 13 posttransplant. Renal dysfunction followed by massive gastrointestinal bleeding was observed from day + 14. The laboratory findings including elevated serum LDH, increased RBC fragmentation, higher level of thrombomodulin and undetectable haptoglobin corresponded with the diagnosis of thrombotic microangiopathy (TMA). In spite of various treatments, the patient died of multiple organ failure on day + 93. Post-mortem examination revealed systemic adenovirus infection without histological findings of TMA. Severe adenovirus infection may be confused with TMA, and should be distinguished by rapid virological assay.